← Return to C. difficile – Are your guts ever normal again?

Discussion
sue6408 (@sue6408)

C. difficile – Are your guts ever normal again?

Digestive Health | Last Active: Dec 30, 2022 | Replies (628)

Comment receiving replies
@pat70

I just had my first bout with this last week as a result of Augmentin – and I pray it’s my last. My test came back negative but everything I’ve read says otherwise. Dr has had me on Vancomycin for about a week.
Did you take Vancomycin? Probiotic along with meds or just probiotic foods? Other dietary regime?
I’ve been so depressed these two weeks and, living in a small town, there are no specialists or even a health food store to seek information. Your post is encouraging and makes me hopeful that this might be a single incident.

Jump to this post


Replies to "I just had my first bout with this last week as a result of Augmentin -..."

@pat70 My gastroenterologist had me take Florastor. You need to be taking a probiotic with S. Boulardii in it. I too got Cdiff last year after taking Clindamycin for a sinus infection. I had such a hard time getting rid of it. The Vancomycin did not work for me. My insurance approved me taking Dificid (fidaxamycin)) after I had taken two rounds of Vanco. I even did the pulse and taper for 6 weeks. My heart goes out to you. I was encouraged by others on this site and their sharing. I had not even heard of Cdiff before getting it.

@pat70 I, also, was diagnosed with cdiff last September. After 8 days in the hospital and a loss of 14 lbs, I relapsed several times within 3 weeks after stopping vancomycin. In March of this year, I received an fmt and so far I am doing ok. Can't gain back any weight however. I had taken clindamycin for a tooth abscess and that is what caused the cdiff. I had never heard of it before either. It is a very serious colon infection. My advice is if you get any symptoms, get yourself to a gastro doctor pronto! Hopefully, you are one of the lucky ones who only gets sick once.